MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 1.5MM GUIDE WIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. 1.5MM GUIDE WIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202189
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy, it was found that the plastic protective slip of the wire guide was stuck.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h2, h3, h6: the reported 1.5 guidewire, intended for use inn treatment, has not been returned for evaluation.A review of the device history records and quality records associated with this manufactured lot confirmed that no additional complaints have been filed and that no abnormalities were reported with this product lot during manufacture, however a trend of this nature has been observed with this product in the field, prompting a design change which will remove the silicone caps and replace them with tpu sleeves to prevent this issue going forward.

Brand Name
1.5MM GUIDE WIRE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10261820
Report Number1219602-2020-01012
Device Sequence Number3853760
Product Code LXH
UDI-Device Identifier03596010621542
UDI-Public03596010621542
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202189
Device Catalogue Number72202189
Device Lot Number20455755
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/11/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1